Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 11, NWS San Francisco Bay Area, CA

January 14, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Jan 14, 2016, 2:24 AM PST. It took effect at Jan 14, 2016, 9:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2016, 2:24 AM PST (10:24 UTC)
In effect from
Jan 14, 2016, 9:00 AM PST
Expired
Jan 14, 2016, 9:00 PM PST
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

696 
WHUS76 KMTR 141024
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
224 AM PST THU JAN 14 2016


PZZ570-141830-
/O.CAN.KMTR.SC.Y.0009.000000T0000Z-160115T0400Z/
/O.NEW.KMTR.SC.Y.0011.160114T1700Z-160115T0500Z/
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
224 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM PST THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

$$

PZZ571-141830-
/O.CAN.KMTR.SC.Y.0010.000000T0000Z-160115T0400Z/
/O.NEW.KMTR.SC.Y.0011.160114T1700Z-160115T0500Z/
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
224 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM PST THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-141830-
/O.CAN.KMTR.SC.Y.0010.000000T0000Z-160115T0400Z/
/O.NEW.KMTR.SC.Y.0011.160114T1700Z-160115T0500Z/
POINT ARENA TO POINT REYES TO 10 NM-
224 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM PST THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

$$

PZZ545-141830-
/O.EXT.KMTR.RB.Y.0003.000000T0000Z-160115T0500Z/
/O.NEW.KMTR.SC.Y.0011.160114T1700Z-160115T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
224 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 PM
PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS
NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
789 
WHUS76 KMTR 141636
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
836 AM PST THU JAN 14 2016

PZZ545-150045-
/O.CON.KMTR.RB.Y.0003.000000T0000Z-160115T0500Z/
/O.CON.KMTR.SC.Y.0011.160114T1700Z-160115T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
836 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
9 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 PM
PST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
9 PM PST THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-150045-
/O.CON.KMTR.SC.Y.0011.160114T1700Z-160115T0500Z/
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
836 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR
  MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
  MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-150045-
/O.CON.KMTR.SC.Y.0011.160114T1700Z-160115T0500Z/
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
836 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-150045-
/O.CON.KMTR.SC.Y.0011.160114T1700Z-160115T0500Z/
POINT ARENA TO POINT REYES TO 10 NM-
836 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
046 
WHUS76 KMTR 142224
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
224 PM PST THU JAN 14 2016

DEFAULT OVERVIEW SECTION
PZZ545-150500-
/O.CON.KMTR.RB.Y.0003.000000T0000Z-160115T0500Z/
/O.CON.KMTR.SC.Y.0011.000000T0000Z-160115T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
224 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
9 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT
UNTIL 9 PM PST THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-150500-
/O.CON.KMTR.SC.Y.0011.000000T0000Z-160115T0500Z/
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
224 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-150500-
/O.CON.KMTR.SC.Y.0011.000000T0000Z-160115T0500Z/
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
224 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-150500-
/O.CON.KMTR.SC.Y.0011.000000T0000Z-160115T0500Z/
POINT ARENA TO POINT REYES TO 10 NM-
224 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
684 
WHUS76 KMTR 150444
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
844 PM PST THU JAN 14 2016

PZZ545-150545-
/O.EXP.KMTR.RB.Y.0003.000000T0000Z-160115T0500Z/
/O.EXP.KMTR.SC.Y.0011.000000T0000Z-160115T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
844 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR WILL EXPIRE AT 9 PM PST
THIS EVENING...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$

PZZ570-150545-
/O.EXP.KMTR.SC.Y.0011.000000T0000Z-160115T0500Z/
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
844 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$

PZZ571-150545-
/O.EXP.KMTR.SC.Y.0011.000000T0000Z-160115T0500Z/
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
844 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$

PZZ540-150545-
/O.EXP.KMTR.SC.Y.0011.000000T0000Z-160115T0500Z/
POINT ARENA TO POINT REYES TO 10 NM-
844 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 10:56 PM PST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 13, 10:56 PM PST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1056 PM PST WED JAN 13 2016

.SYNOPSIS...LINGERING SHOWERS WILL DIMINISH IN COVERAGE TONIGHT.
A WEAK FRONTAL BOUNDARY WILL BRING A PERIOD OF LIGHT RAIN TO THE
REGION LATER THURSDAY INTO FRIDAY MORNING.

&&

.DISCUSSION...AS OF 8:30 PM PST WEDNESDAY...A FEW LINGERING SHOWERS
ARE SEEN ON KMUX RADAR THIS EVENING. OTHERWISE DRIER CONDITIONS ALONG
WITH WEAK UPPER LEVEL RIDGING WILL DEVELOP OVER THE AREA TONIGHT.

A WEAK FRONTAL BOUNDARY OVER THE EASTERN PACIFIC WILL APPROACH NORCAL
THURSDAY NIGHT THEN PASS OVER THE AREA FRIDAY MORNING BECOMING BARELY
DISCERNIBLE WHEN IT REACHES SOCAL. 500 MB HEIGHTS INDICATE VERY
LITTLE AMPLIFICATION BUT 850 MB AND 925 MB LEVEL WARM AIR ADVECTION
WILL KICK IN 4 PM THURSDAY TO 4 AM FRIDAY PER THE NAM MODEL. WARM AIR
ADVECTION WILL PROVIDE THE LIFT FOR LIGHT RAIN. UNLIKE LAST NIGHT'S
SYSTEM...SURFACE TO LOWER LEVEL PRE-FRONTAL WINDS WILL BE SW-W WHICH
REMOVES LEE OF TERRAIN DOWNSLOPING/DRYING POTENTIAL. ACTUALLY IT
WAS LAST NIGHT'S SYSTEM THAT REVERSED THE OFFSHORE WIND COMPONENT
TO AN ONSHORE COMPONENT TODAY. ALL IN ALL A PERIOD OF LIGHT RAIN
WILL SPREAD E-SE OVER THE ENTIRE AREA BEGINNING IN THE NORTH BAY
LATER THURSDAY AFTERNOON AND REACHING THE REST OF THE AREA FRIDAY
EVENING.

THE NEXT FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA FRIDAY NIGHT
AND SATURDAY WITH ANOTHER PERIOD OF MOSTLY LIGHT RAIN. A LITTLE
LESS CERTAIN BUT AGAIN THIS BOUNDARY MAY BE PRECEDED BY S-SE WINDS
WITH QPF TOTALS BEING MOSTLY LIGHT.

FORECASTING NEXT WEEK'S WEATHER IS BECOMING INCREASINGLY CHALLENGING
BEGINNING FOR SUNDAY. THERE ARE LARGE AND VARYING DIFFERENCES IN
SOLUTIONS BETWEEN RECENT ECMWF AND GFS MODEL RUNS. TONIGHT'S 00Z
GFS MODEL IS BACK ON THE VERY WET SIDE OF THINGS AGAIN BEGINNING
WITH SUNDAY'S WEATHER. FOR INSTANCE FOR SAN FRANCISCO THE 00Z GFS
FORECASTS NEARLY 4 INCHES OF RAIN SUN PM-WED...THE 12Z ECMWF 1.23
INCHES RAIN. IF THE GFS VERIFIES COASTAL TERRAIN QPF WOULD BE
HEAVIER. SO THIS BEARS WATCHING. THE GFS IS FORECASTING SECONDARY
SURFACE LOW PRESSURE DEVELOPMENT ALONG A WSW-ENE ORIENTED BOUNDARY
APPROACHING NORCAL EARLY NEXT WEEK. THIS MAY BE A PATTERN THAT
FOCUSES THE HEAVIEST RAIN FROM THE NORTH BAY COUNTIES AND AREAS
NORTH FIRST FOLLOWED BY A BRIEF ONE DAY OR LESS BREAK THEN
WIDESPREAD MODERATE TO HEAVY RAIN OVER THE ENTIRE AREA.

DESPITE DIFFERENCES BOTH MODELS DO AGREE 500 MB HEIGHTS TRENDING
STEADILY HIGHER /WARMING ABOVE JANUARY AVERAGE/ LATE THIS WEEK AND
THIS WEEKEND...WHICH MAY AS MENTIONED...AT LEAST INITIALLY...TEND
TO FOCUS THE WETTEST PATTERN NORTH. JET STREAM DYNAMICS ARE FAVORABLE
AND THERE IS A SUBTROPICAL TAP TO THIS AS WELL. BOTH MODEL'S TRENDS
AGREE 500 MB HEIGHT COOLING TUESDAY. IT'LL BE INTERESTING TO SEE
TONIGHT'S 00Z ECWMF SOLUTION. IT'S IMPORTANT TO REMEMBER FINER MODEL
DETAILS/DIFFERENCES TENDS TO LOWER FORECAST CONFIDENCE LEVELS BUT
WE CAN'T COMPLETELY IGNORE THE RECENT GFS OUTPUT EITHER. THERE'S LESS
CONFIDENCE REGARDING MID-LATE NEXT WEEK'S WEATHER EXCEPT OFF AND
ON AGAIN RAINY WEATHER IS FAVORED.

&&

.PREV DISCUSSION...AS OF 1:52 PM PST WEDNESDAY...ISOLATED TO SCATTERED
SHOWERS CONTINUE TO MOVE ACROSS THE REGION AS DECENT LOW LEVEL
MOISTURE CONTINUES TO ADVECT INLAND ALONG WITH PERSISTENT ONSHORE
FLOW. EXPECTING THESE SHOWERS TO CONTINUE THROUGH THE AFTERNOON
BEFORE DIMINISHING THROUGH THE NIGHT. WITH SOME CLEARING EXPECTED
OVERNIGHT, PATCHY FOG WILL BE POSSIBLE IN THE NORTH AND EAST BAY
VALLEYS AS WELL AS THE SOUTHERN SALINAS VALLEY EARLY THURSDAY
MORNING.

OUR NEXT WEATHER SYSTEM WILL THEN APPROACH FROM THE NORTH ON
THURSDAY, BRINGING RAIN TO THE NORTH BAY AS EARLY AS LATE MORNING.
LIGHT TO OCCASIONALLY MODERATE RAIN WILL THEN SPREAD SOUTHWARD INTO
THE SAN FRANCISCO BAY AREA DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS AND THROUGH THE MONTEREY BAY REGION LATE IN THE NIGHT
INTO EARLY FRIDAY MORNING. OVERALL, RAINFALL TOTALS WILL RANGE FROM
AROUND 1/4" TO 1/3" FOR MOST URBAN AREAS, LESSER AMOUNTS IN THE RAIN
SHADOWED VALLEYS. COASTAL RANGES CAN EXPECT BETWEEN 1/4" TO 3/4"
FROM THURSDAY THROUGH FRIDAY MORNING. GIVEN THE WEAK NATURE OF THIS
SYSTEM, WINDS ARE NOT EXPECTED TO BE MUCH OF A CONCERN.

AFTER A BRIEF BREAK IN PRECIPITATION LATE THURSDAY NIGHT INTO FRIDAY
MORNING, ANOTHER SIMILAR STRENGTH SYSTEM IS SET TO PUSH THROUGH THE
REGION FRIDAY NIGHT INTO SATURDAY. WHILE LINGERING SHOWERS WILL BE
LIKELY SATURDAY INTO POTENTIALLY SUNDAY, THE FORECAST MODEL SOLUTIONS
DIVERGE HEADING INTO EARLY NEXT WEEK. THE ECMWF AND CANADIAN MODELS
CONTINUE TO SHOW A DEEP PLUME OF MOISTURE AIMED AT THE NORTHERN
CALIFORNIA COAST SUNDAY INTO MONDAY THAT WILL SWEEP SOUTHWARD ACROSS
THE SAN FRANCISCO/MONTEREY BAY AREA ON MONDAY. MEANWHILE, THE 12Z RUN
OF THE GFS MOVES THE SYSTEM MORE QUICKLY ACROSS THE REGION ON SUNDAY
WITH A SECONDARY SYSTEM MOVING THROUGH MONDAY NIGHT INTO TUESDAY. AT
THIS TIME, WILL STICK CLOSER TO PREVIOUS RUNS OF THE GFS AND THE
LATEST ECMWF AND CANADIAN MODELS. WIDESPREAD MODERATE TO HEAVY
RAINFALL WILL BE A POSSIBILITY, ESPECIALLY IF THE DEEP MOISTURE TAP
STALLS OVER ONE LOCATION. AGAIN, THERE IS A GOOD DEAL OF UNCERTAINTY
IN THE DETAILS WITH RESPECT TO THE LATE WEEKEND/EARLY NEXT WEEK
SYSTEM. WE WILL CONTINUE TO MONITOR THE LATEST AND WATCH FOR THE
MODELS TO CONVERGE ON A MORE SIMILAR SOLUTION IN THE COMING DAYS.
STAY TUNED!

&&

.AVIATION...AS OF 10:45 PM PST WEDNESDAY...FOR 06Z TAFS. MAINLY
CLEAR SKIES PREVAIL ACROSS THE REGION WITH PATCH FOG ANTICIPATED
AROUND KSTS TONIGHT.LIGHT WINDS WILL CONTINUE THROUGH TONIGHT
TURNING SOUTH BY MORNING AND INCREASING WITH THE ARRIVAL OF THE
NEXT SYSTEM THURSDAY.

VICINITY OF KSFO...VFR THROUGH THURSDAY MORNING. SHOWERS AND
LOWERING CIGS EXPECTED AFTER 01Z. WINDS TURNING SOUTHERLY IN THE
AFTERNOON.

SFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR AND LIGHT WINDS.

&&

.MARINE...AS OF 9:00 PM PST WEDNESDAY...LIGHT WEST WINDS WILL
BEGIN TURNING SOUTHERLY OVERNIGHT AHEAD OF THE NEXT FRONTAL SYSTEM
POISED TO MOVE INTO THE REGION ON THURSDAY. SOUTHERLY WINDS WILL
STRENGTHEN AS THE FRONTAL BOUNDARY MOVES ACROSS THE COASTAL
WATERS. SMALL CRAFT ADVISORIES REMAIN POSTED FOR SQUARED SEAS
THROUGH TONIGHT FOLLOWED BY ADVISORY WINDS THURSDAY AFTERNOON AND
EVENING. SEAS WILL INCREASE ONCE AGAIN OVER THE WEEKEND AS WET
UNSETTLED WEATHER PERSIST ACROSS THE REGION.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...ROUGH BAR ADVISORY FOR SF BAR

&&

PUBLIC FORECAST: CANEPA/RGASS
AVIATION: CW
MARINE: CW

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.